Alert archive / New Jersey / Frost Advisories in 2019
Frost Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this frost advisory at Apr 28, 2019, 2:18 PM EDT for Berks County, Lehigh County, Northampton County, Pennsylvania; 5 counties in New Jersey. It took effect at Apr 29, 2019, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 2:18 PM EDT (18:18 UTC)
- In effect from
- Apr 29, 2019, 12:00 AM EDT
- Expired
- Apr 29, 2019, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 103 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS71 KPHI 281818 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 218 PM EDT Sun Apr 28 2019 NJZ001-007-PAZ060>062-291100- /O.NEW.KPHI.FR.Y.0001.190429T0400Z-190429T1100Z/ Sussex-Warren-Berks-Lehigh-Northampton- Including the cities of Newton, Washington, Reading, Allentown, Bethlehem, and Easton 218 PM EDT Sun Apr 28 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY... The National Weather Service in Mount Holly has issued a Frost Advisory, which is in effect from midnight tonight to 7 AM EDT Monday. * TEMPERATURES...In the low to mid 30s. * IMPACTS...Frost may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
929 WWUS71 KPHI 290716 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 316 AM EDT Mon Apr 29 2019 NJZ008>010-291100- /O.EXA.KPHI.FR.Y.0001.000000T0000Z-190429T1100Z/ Morris-Hunterdon-Somerset- Including the cities of Morristown, Flemington, and Somerville 316 AM EDT Mon Apr 29 2019 ...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... The National Weather Service in Mount Holly has issued a Frost Advisory, which is in effect until 7 AM EDT this morning. * TEMPERATURES...In the low to mid 30s. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NJZ001-007-PAZ060>062-291100- /O.CON.KPHI.FR.Y.0001.000000T0000Z-190429T1100Z/ Sussex-Warren-Berks-Lehigh-Northampton- Including the cities of Newton, Washington, Reading, Allentown, Bethlehem, and Easton 316 AM EDT Mon Apr 29 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * TEMPERATURES...In the low to mid 30s. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
109 WWUS71 KPHI 291109 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 709 AM EDT Mon Apr 29 2019 NJZ001-007>010-PAZ060>062-291215- /O.EXP.KPHI.FR.Y.0001.000000T0000Z-190429T1100Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton- Including the cities of Newton, Washington, Morristown, Flemington, Somerville, Reading, Allentown, Bethlehem, and Easton 709 AM EDT Mon Apr 29 2019 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to increase through the morning. Therefore, the frost advisory has expired. $$ SFJ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Apr 28, 10:34 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 28, 10:34 AM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1034 AM EDT Sun Apr 28 2019
.SYNOPSIS...
A weak system will move through the Mid-Atlantic today, followed by
brief high pressure on Monday. Another weak system will affect the
region Monday night. Its attendant front will oscillate across the
Northeast and Mid-Atlantic for the rest of the week as a strong
ridge builds in the Southeast and western Atlantic. A stronger
system will move through the region near the end of the work week,
allowing the front to finally push offshore and strong high pressure
to build in for next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Adjustments to hourly temperatures and some minor POP/sky cover
changes as well. Previous fcst mostly on track however.
Low pressure, presently over the MD panhandle area, will track
east and move across nrn Virginia and then across Delmarva. The
system will be driven by a progressive but sharp wave in the
upper levels. As the system moves through expect the rains
presently across SE PA/Nrn NJ to continue eastward. The rains
near and north of the Greater Philadelphia area look to receive
more steady showers into the afternoon. Rain amounts won't be
very heavy though with a quarter of an inch or less expected.
There will also be a fairly sharp temperature contrast across
the region today with temperatures in the southern Poconos and
NW NJ struggling to get out of the 40s to low 50s due to the
cloud cover, rain, and cool northerly winds north of the
system's track. Meanwhile most of SE PA and central, southern NJ
should see highs in the low to mid 60s. However across the
Delmarva, temperatures should break into the low 70s as winds go
W/SW for a time as the warm sector of the low makes it in. In
fact forecast models also show some weak instability making it
into this area so there could even be a few thunderstorms across
the Delmarva this afternoon. And since the wind field aloft and
dynamics will be quite strong any storms here could produce
gusty winds over 40 mph.
By this evening, low pressure will be rapidly departing to the
east with clearing skies as high pressure moves in. Winds will
also diminish overnight to light northerly so this will allow
for fairly cool overnight lows. Most of eastern PA will see lows
in the 30s with lows in the upper 30s to low 40s for areas along
and south/east of the urban corridor.
&&
.SHORT TERM /MONDAY/...
High pressure centered over the northeast into the mid Atlantic
will bring mainly clear skies to start the day but expect some
mid and high level clouds to begin moving in from the west
through the afternoon ahead of the next system. The day will be
free of any precipitation though with highs mostly in the low to
mid 60s. Onshore winds will keep it cooler right along the
coast though where highs will be in the 50s. Also, the southern
Poconos will see highs in the 50s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The medium range continues to look unsettled, with periods of
showers/storms expected Tuesday through Friday. Model agreement
remains rather poor, which is not unusual given the overall pattern.
However, the picture is becoming somewhat clearer as to when the
area may see wetter versus drier periods during the week.
On Monday night, fast quasi-zonal midlevel flow will remain across
the Northeast, with a low-amplitude perturbation approaching the
area. Large-scale ascent will increase downstream of this vorticity
maximum, allowing for a period of rain or showers during the
overnight hours. Models are handling this system similarly, with
most of the area seeing some QPF in the deterministic simulations.
The hi-res models look a little too dry, which is not uncommon with
these fast-moving, low-amplitude systems. Expecting most of the area
to a see a tenth to a quarter of an inch, possibly higher north of I-
78 and lower in Delmarva. The vort max should move offshore on
Tuesday, but there are some indications that a few showers may
linger or develop as another vort max approaches by late in the day.
Kept PoPs mentionable but lower for Tuesday as a result, with some
mention of thunder given sufficient daytime heating and BUFKIT
soundings indicating some instability developing.
Coverage of showers (possibly a storm) may increase overnight
Tuesday as the aforementioned vort max approaches/moves through the
area. However, the stronger lift will likely be somewhat north/west
of the CWA as subtropical ridging begins to build to our south. The
GFS remains on the southern fringe of the operational model suite
with the vort max and attendant lift, but cannot rule out its
solution, as there is an apparent high lack of predictability with
the upstream trough and associated surface low in the plains. This
will largely hinge on the extent/evolution of widespread convection
that develops in this region, and the influence of convective
feedback in pattern evolution is obvious with tonight's simulations.
My overall impression is that the models are probably overdoing the
downstream ridge amplification in eastern U.S./western Atlantic to a
degree, and the GFS (and to some extent, the NAM) is (are) much too
fast with the vort max's progression northeastward into the Great
Lakes and adjacent areas. For these reasons, I largely used blended
guidance, as it matched a little bit more with somewhat slower
timing of the Tuesday night system and broad-brushed PoPs/QPF during
this period. In general, not overly excited about QPF Tuesday night,
given the expected slower/farther west/north track of the
perturbation.
The farther-south bias of the GFS remains on Wednesday, as it allows
the stronger vort max upstream to deamplify the ridging to the
south. It has some support from the FV3. The CMC and ECMWF are much
farther north, and the implications are fairly substantial on what
transpires in our area. The GFS/FV3 produce some convection during
the day, with the CMC/ECMWF fairly dry across the area. Used a
blended approach here as well, but I remain skeptical of the farther
north solutions, as the vort max looks formidable, and the
precipitation that develops should allow for some equatorward
progress of the associated front. Nevertheless, not overly excited
about precipitation potential in Delmarva, so kept/reduced PoPs here
to slight chance and lowered them somewhat elsewhere given the
uncertainty.
Thursday and Friday look to be the most unsettled of the period,
with the front making increased progress southward, as reinforcing
systems generate more convection. One northern-stream vort max looks
to move through the Great Lakes/Northeast Thursday and Thursday
night, and this should generate convection across much of the
Northeast/Mid-Atlantic during this period. The 00z ECMWF is much
farther north and slower than the GFS/CMC, but this was observed
commonly last warm season, with its bias being on the slow/north
side. Favored a forecast closer to continuity for now.
For Friday, models are hinting at another northern-stream vort max
approaching the area, with potential phasing with a southern-stream
perturbation ejecting from the southern plains. Another round of
fairly widespread convection is anticipated near the front, which
should make more progress given the amplification of the northern-
stream trough during the phasing process.
The models are notably drier during the week in the Northeast/Mid-
Atlantic compared to previous simulations. This largely seems to be
associated with increased waviness to the front lingering in the
region through the week and with the varying paths of the
perturbations moving through the northern tier of the U.S. However,
the pattern remains favorable for locally heavy rainfall, especially
if the front exhibits less oscillation than currently depicted.
Additionally, the convective nature of much of the precipitation
suggests increased heterogeneity to the resultant accumulated
precipitation (which models tend to smooth out), so cannot rule out
some increased hydro concerns with time in this pattern.
Once the increasingly phased system moves to the east for the
weekend, a building surface high should promote a lengthier dry
period.
The temperature forecast through the medium range is largely
unchanged from the previous forecast. Expect a little bit of cooling
from the warm day expected Tuesday as the perturbation moving
through the Northeast allows for some onshore flow to develop in its
wake. Additionally, should see temperatures cool down by the end of
the week into the weekend, in anticipation of the front's final
eastward/southward push.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...The showers associated with the approaching low/front
are near the Delaware Valley TAF sites now and should bring the
lower CIGS/VSBYS into the early afternoon. We are expecting MVFR
at times for most sites. Light E/NE winds this morning will
back to N/NW by late day and increasing to 10-15 knots with a
few gusts up to 20 knots.
Tonight...VFR with clearing skies and diminishing winds
becoming north around 5 knots or less.
OUTLOOK...
Monday...VFR with winds switching from north to east/southeast
at 5 to 15 kts. Moderate confidence.
Monday night...Sub-VFR conditions possible with rain/showers. Winds
generally southeast or south up to 10 kts. Moderate confidence.
Tuesday...Mainly VFR, but some showers or even a storm is possible.
Winds primarily southwest or west up to 10 kts, possibly becoming
northwest late in the day. Low confidence.
Tuesday night...Sub-VFR conditions possible with a chance of
showers. Winds becoming east 5 to 15 kts. Low confidence.
Wednesday...Mainly VFR. However, a chance of showers/storms remains,
especially north of PHL. East winds 5 to 15 kts. Low confidence.
Wednesday night and Thursday...Very low-confidence forecast. A
chance of showers/storms, with sub-VFR conditions possible in their
proximity. Otherwise, primarily VFR expected. Varying winds
are possible through the period, as a front will be near the
area.
&&
.MARINE...
A low pressure system will move across the southern NJ and DE
waters this afternoon and it will bring some scattered showers
into the early evening. Behind this low, increasing N/NW winds
should become strong enough to expect SCA conditions to develop.
We will therefore continue the SCA flag that was issued earlier.
Winds and seas should come down pretty quickly though by the
overnight period as the low moves away.
OUTLOOK...
Monday through Thursday...Sub-advisory winds/seas expected.
Several chances for showers/storms through the period,
especially Monday night, Tuesday night, and Thursday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to midnight EDT
tonight for ANZ450>452.
Small Craft Advisory from 7 PM this evening to midnight EDT
tonight for ANZ430-431-453>455.
&&
Synopsis...CMS
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...CMS
Aviation...CMS/Fitzsimmons/PO
Marine...CMS/Fitzsimmons/POHazardous weather outlook, Apr 28, 3:50 AM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 350 AM EDT Sun Apr 28 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-290800- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 350 AM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-290800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 350 AM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:41 AM EDT | Small Craft Advisory | PHI | 23 hr |
Nearby
Frost Advisories in New Jersey, 2019Frost Advisories in Pennsylvania, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.